Alert archive / New Mexico / Flash Flood Warnings in 2025

Flash Flood Warning 65, NWS Albuquerque, NM

July 2, 2025Lincoln County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 2, 2025, 2:56 PM MDT for Lincoln County, New Mexico. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2025, 2:56 PM MDT (20:56 UTC)
Expired
Jul 2, 2025, 4:00 PM MDT
In force
64 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Lincoln County, NM

The radar

The Holloman AFB radar (KHDX), 74 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.9 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2025-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 133 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2025-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
133 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
956 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

042 
WGUS55 KABQ 022056
FFWABQ
NMC027-030000-
/O.NEW.KABQ.FF.W.0065.250702T2056Z-250703T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
256 PM MDT Wed Jul 2 2025

The National Weather Service in Albuquerque has issued a

* Flash Flood Warning for...
  The Salt burn scar in...
  Southeastern Lincoln County in central New Mexico...

* Until 600 PM MDT.

* At 256 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain over the Salt Burn Scar. Up to 0.75 inches of rain have 
  fallen. Flash flooding is ongoing or expected to begin shortly.

Excessive rainfall over the burn scar will impact Fence Canyon, Snow 
Canyon, Bear Canyon and Turkey Spring Canyon as well as Highway 70 
and the Rio Ruidoso through Ruidoso Downs. Impacts may also occur 
downstream of Ruidoso Downs along the Rio Ruidoso. The debris flow 
can consist of rock, mud, vegetation and other loose materials.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding in and around the Salt Burn
           Scar.

  SOURCE...Radar indicated.

  IMPACT...Life threatening flash flooding of areas in and around
           the Salt Burn Scar.

* Some locations that will experience flash flooding include...
  Ruidoso, Ruidoso Downs, Glencoe, San Patricio, Hondo, Tinnie and 
  Hollywood.

This includes Highway 380 near Mile Marker 107.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a life threatening situation. Heavy rainfall will cause 
extensive and severe flash flooding of creeks, streams and ditches 
in the Salt Burn Scar. Severe debris flows can also be anticipated 
across roads. Roads and driveways may be washed away in places. If 
you encounter flood waters, climb to safety.

&&

LAT...LON 3343 10545 3343 10539 3337 10513 3334 10513
      3336 10525 3341 10538 3340 10542 3331 10558
      3331 10565 3333 10563

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

ANM
2 follow-up statements
468 
WGUS75 KABQ 022102
FFSABQ

Flash Flood Statement
National Weather Service Albuquerque NM
302 PM MDT Wed Jul 2 2025

NMC027-030000-
/O.CON.KABQ.FF.W.0065.000000T0000Z-250703T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln NM-
302 PM MDT Wed Jul 2 2025

...FLASH FLOOD WARNING FOR THE SALT BURN SCAR REMAINS IN EFFECT 
UNTIL 6 PM MDT THIS EVENING FOR SOUTHEASTERN LINCOLN COUNTY...

At 302 PM MDT, emergency management reported thunderstorms producing 
heavy rain over the Salt Burn Scar. Up to 0.75 inches of rain have 
fallen. Flash flooding is already occurring. Local infrastructure is 
diverting water into residences.

Excessive rainfall over the burn scar will impact Fence Canyon, Snow 
Canyon, Bear Canyon and Turkey Spring Canyon as well as Highway 70 
and the Rio Ruidoso through Ruidoso Downs. Impacts may also occur 
downstream of Ruidoso Downs along the Rio Ruidoso. The debris flow 
can consist of rock, mud, vegetation and other loose materials.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding in and around the Salt Burn Scar.

SOURCE...Emergency management reported.

IMPACT...Life threatening flash flooding of areas in and around
         the Salt Burn Scar.

Some locations that will experience flash flooding include...
  Ruidoso, Ruidoso Downs, Glencoe, San Patricio, Hondo, Tinnie and 
  Hollywood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a life threatening situation. Heavy rainfall will cause 
extensive and severe flash flooding of creeks, streams and ditches 
in the Salt Burn Scar. Severe debris flows can also be anticipated 
across roads. Roads and driveways may be washed away in places. If 
you encounter flood waters, climb to safety.

&&

LAT...LON 3343 10545 3343 10539 3337 10513 3334 10513
      3336 10525 3341 10538 3340 10542 3331 10558
      3331 10565 3333 10563

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

ANM
648 
WGUS75 KABQ 022200
FFSABQ

Flash Flood Statement
National Weather Service Albuquerque NM
400 PM MDT Wed Jul 2 2025

NMC027-022210-
/O.CAN.KABQ.FF.W.0065.000000T0000Z-250703T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln NM-
400 PM MDT Wed Jul 2 2025

...FLASH FLOOD WARNING FOR THE SALT BURN SCAR IS CANCELLED FOR 
SOUTHEASTERN LINCOLN COUNTY...

The heavy rain has ended. Flood waters have receded. Flash flooding 
is no longer expected to pose a threat. Please continue to heed any 
remaining road closures.

&&

LAT...LON 3343 10545 3343 10539 3337 10513 3334 10513
      3336 10525 3341 10538 3340 10542 3331 10558
      3331 10565 3333 10563

$$

ANM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 12:35 PM MDT, 2 hours 21 minutes earlier. Its key messages:

  • Updated at 1136 AM MDT Wed Jul 2 2025
  • Monsoon moisture remains over much of northern and central New Mexico through Thursday, allowing for greater coverage of showers and thunderstorms each afternoon and evening. These will be efficient rain producing storms which will increase the risk of heavy rainfall and flash flooding, mainly over area burn scars.
  • Drier air sweeps in by the Fourth of July holiday and Saturday, limiting the development of showers and thunderstorms before rain chances rise Sunday going into early next week.
Area forecast discussion, Jul 2, 12:35 PM MDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
1235 PM MDT Wed Jul 2 2025

...New SHORT TERM, LONG TERM, AVIATION, FIRE WEATHER...

.KEY MESSAGES...
Updated at 1136 AM MDT Wed Jul 2 2025

- Monsoon moisture remains over much of northern and central New
  Mexico through Thursday, allowing for greater coverage of
  showers and thunderstorms each afternoon and evening. These will
  be efficient rain producing storms which will increase the risk
  of heavy rainfall and flash flooding, mainly over area burn
  scars.

- Drier air sweeps in by the Fourth of July holiday and Saturday,
  limiting the development of showers and thunderstorms before
  rain chances rise Sunday going into early next week.

&&

.SHORT TERM...
(This evening through Thursday night)
Issued at 1136 AM MDT Wed Jul 2 2025

An inverted trough over the area is forecast to lift northeast out
of NM overnight and be replaced with increasing southwest flow
aloft as a Pacific low, currently over southern CA per the latest
water vapor, fills and moves east into AZ. Drier air aloft
rotating around the Pacific low will overtake the area Thursday
and result in increased moisture convergence. This, along with
more favorable veering wind profiles, instability generated by
daytime heating and added forcing from the shortwave trough
(formerly the Pacific low) will add up to increased chances for
storms, with some possibly becoming strong. Burn scar flash
flooding will still be a concern Thursday, but will hold off on a
flash flood watch for now given initial storm motion will be
cross-basin on the HPCC scar and forcing will be less impressive
further south near the Ruidoso area scars. A few storms may linger
after sunset Thursday evening across eastern NM where favorable
low level inflow will reside.

&&

.LONG TERM...
(Friday through Tuesday)
Issued at 1136 AM MDT Wed Jul 2 2025

PWATs will trend down dramatically on Independence Day as a drier
airmass moves in behind the departing shortwave trough and a
Monsoon high builds over NM through the holiday weekend. Expect a
significant downtrend in daily rounds of storms Fri/Sat, with a
few storms possible from the Sangre De Cristos east and south
toward Clayton, Tucumcari and Clovis where sufficient moisture
will remain. The Monsoon high is forecast to strengthen to near
595dam at 500mb over NM this weekend and will correlate with high
temperatures rising to a few degrees above average most areas.

PWATs will be back on the uptrend from early through mid next week
as the upper high moves slowly westward, away from NM and low
level moisture works northwest across the area under the upper
high circulation. As a result, rounds of daytime heating
triggered convection will be back on the uptrend, favoring the
mountains during the afternoon hours and nearby highlands and
valleys during the late afternoon and evening hours. Temperatures
will generally be a few degrees above average across central and
western NM next week under the influence of the upper high.

&&

.AVIATION...
(18Z TAFS)
Issued at 1136 AM MDT Wed Jul 2 2025

VFR conditions prevail and are forecast to persist through the TAF
period across western NM, with moisture across eastern NM leading
to periods of MVFR conditions in low stratus. Shorter-lived IFR
conditions are possible at KLVS overnight. Scattered to numerous
showers and storms today will mostly likely impact KGUP, KROW and
KTCC, but probabilities are too low to include at other TAF
sites. MVFR conditions will accompany showers and storms today,
with potential for strong/erratic wind gusts across western NM.

&&

.FIRE WEATHER...
Issued at 1136 AM MDT Wed Jul 2 2025

Critical fire weather conditions are not forecast through at least
the next seven days. Good chances for wetting showers and storms
will continue through Thursday and then get mostly shut-down on
Fri/Sat as drier air moves in from the west and the Monsoon high
builds over the region. Hotter conditions will prevail from late
weekend through the middle of next week under the influence of
the Monsoon high. Chances for wetting storms will be back on the
uptrend during the late weekend through mid week period as
moisture gets drawn into the Monsoon high circulation.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  62  87  59  90 /  30  30  20   0
Dulce...........................  48  83  46  86 /  30  70  20   5
Cuba............................  56  81  54  85 /  50  70  30   0
Gallup..........................  52  82  49  86 /  60  70  20   0
El Morro........................  53  79  52  83 /  60  70  20   0
Grants..........................  53  82  52  88 /  40  70  20   0
Quemado.........................  57  79  55  83 /  60  70  30  10
Magdalena.......................  61  80  61  87 /  40  70  20   5
Datil...........................  55  76  56  83 /  70  70  20  10
Reserve.........................  54  84  51  90 /  70  70  20  10
Glenwood........................  57  88  56  93 /  70  70  20  20
Chama...........................  47  78  45  80 /  30  70  30  10
Los Alamos......................  59  79  58  83 /  40  70  40   5
Pecos...........................  55  79  56  84 /  40  70  30   5
Cerro/Questa....................  54  81  53  83 /  20  70  20  10
Red River.......................  45  70  45  74 /  30  70  30  20
Angel Fire......................  41  73  42  77 /  20  70  30  20
Taos............................  52  83  50  85 /  20  70  20  10
Mora............................  47  77  50  82 /  30  70  30  10
Espanola........................  60  88  59  92 /  40  60  20   0
Santa Fe........................  59  81  58  85 /  50  70  20   0
Santa Fe Airport................  59  85  58  89 /  40  60  20   0
Albuquerque Foothills...........  67  88  66  92 /  40  60  30   0
Albuquerque Heights.............  66  89  64  94 /  40  50  20   0
Albuquerque Valley..............  65  91  64  96 /  40  50  20   0
Albuquerque West Mesa...........  67  89  66  94 /  40  50  20   0
Belen...........................  64  91  63  95 /  40  50  20   0
Bernalillo......................  65  91  64  95 /  40  50  20   0
Bosque Farms....................  63  90  62  95 /  40  50  30   0
Corrales........................  66  91  65  95 /  40  50  20   0
Los Lunas.......................  65  90  63  95 /  40  50  30   0
Placitas........................  63  86  63  90 /  40  60  20   0
Rio Rancho......................  66  89  65  94 /  40  50  20   0
Socorro.........................  67  90  66  97 /  50  60  20   0
Sandia Park/Cedar Crest.........  57  82  57  85 /  40  60  30   0
Tijeras.........................  59  83  59  88 /  40  60  30   0
Edgewood........................  55  82  55  87 /  40  60  30   0
Moriarty/Estancia...............  54  83  53  88 /  40  60  30   0
Clines Corners..................  55  77  56  83 /  30  60  30   0
Mountainair.....................  57  81  56  86 /  50  70  20   0
Gran Quivira....................  57  81  56  86 /  50  70  20   5
Carrizozo.......................  61  82  62  89 /  50  70  30   5
Ruidoso.........................  54  73  57  81 /  50  70  30  20
Capulin.........................  54  78  53  82 /  20  40  30  20
Raton...........................  54  83  54  87 /  20  50  30  20
Springer........................  57  84  56  89 /  20  50  30  10
Las Vegas.......................  54  79  54  86 /  30  70  30   5
Clayton.........................  61  83  61  90 /  20  20  30  10
Roy.............................  59  80  58  88 /  20  40  30   5
Conchas.........................  64  86  64  95 /  30  40  30   0
Santa Rosa......................  62  82  62  91 /  30  40  30   0
Tucumcari.......................  62  83  64  93 /  30  30  30   0
Clovis..........................  63  82  65  93 /  50  30  30   5
Portales........................  63  83  65  94 /  50  40  30   5
Fort Sumner.....................  63  84  64  95 /  30  30  30   0
Roswell.........................  67  85  68  96 /  50  40  20   0
Picacho.........................  62  81  61  90 /  50  70  30   5
Elk.............................  57  79  59  87 /  60  70  30  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 8 PM MDT this evening for NMZ226.

&&

SHORT TERM...11
LONG TERM....11
AVIATION...11

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 2:02 AM MDTFlood WatchABQLincoln14 hr

Nearby

Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.